Econometrica: Nov 1972, Volume 40, Issue 6

Transitive Multi-Stage Majority Decisions with Quasi-Transitive Individual Preferences

https://doi.org/0012-9682(197211)40:6<1121:TMMDWQ>2.0.CO;2-D
p. 1121-1135

Prasanta K. Pattanaik, Raveendra Batra

Sufficient conditions (in terms of restrictions on individual preferences) have been already established in the literature for transitivity of simple majority decisions when individual preferences are quasi-transitive (but not necessarily transitive) and also for transitivity of multi-stage majority decisions when individual preferences are transitive. This paper establishes sufficient conditions for transitivity of multi-stage majority decisions when individual preferences are quasi-transitive, but not necessarily transitive. This constitutes a generalization of several results proved earlier.

Log In To View Full Content

Back